MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60
Model Number 480460-12
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/11/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted left hemicolectomy surgical procedure, it was noted that when customer wanted to remove the sureform 60 stapler, there wasn't readback between surgeons.Then the jaws were folded.And they used manual released knob.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information on 16-feb-2026: the sureform 60 stapler was inspected prior to use.The jaws were not stuck on tissue at the time of the event.The manual release kit (mrk) worked.There was no bleeding as a result of the failure.No images were available for review.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The sureform (sf) 60 stapler instrument was analyzed, and the findings did not replicate or confirm the customer reported event.The instrument was placed and driven on the in-house system.The instrument passed initialization.The instrument passed the recognition and engagement tests multiple times.The instrument moved intuitively with full range of motion in all directions.The jaws opened and closed properly.The instrument clamped, fired, and unclamped successfully.The instrument was successfully fired with a sf60 black reload.Additionally, the instrument logs were thoroughly examined, indicating no instances of engagement, initialization or recognition failures associated with the instrument.The instrument was fully functional.No product issue was found.Additional unrelated observation states that the instrument was found to have the wrist cover torn at the distal end.The component was damaged and there may be missing pieces/material, but the size of the missing pieces cannot be confirmed.Common causes of the failure mode torn wrist cover is typically attributed to the user, such as excessive contact with abrasive or hard surfaces during use or reprocessing.

Brand Name
SUREFORM
Common Device Name
STAPLER 60
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25131722
Report Number2955842-2026-24577
Device Sequence Number15783253
Product Code NAY
UDI-Device Identifier10886874115647
UDI-Public(01)10886874115647(10)K17250726
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480460-12
Device Catalogue Number480460
Device Lot NumberK17250726 0029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2026
Initial Report FDA Received Date05/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown